MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG

SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG
Catalog Number 72202961S
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy procedure, the lens was black.Backup device was available to complete the procedure.No delay and no patient injuries were reported.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint for the lens was black.A visual inspection was performed and showed the scope to have distal tip damage and a burn hole.This damage is caused by contact with another source.No manufacturing related defects were observed.

Brand Name
VIDEOARTHROSCOPE HD 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8928787
Report Number3003604053-2019-00096
Device Sequence Number10835519
Product Code HRX
UDI-Device Identifier00885554024203
UDI-Public00885554024203
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202961S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date08/25/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1